Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 7, NWS Miami, FL

January 8, 2010Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Jan 8, 2010, 9:22 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Jan 8, 2010, 11:00 AM EST. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2010, 9:22 AM EST (14:22 UTC)
In effect from
Jan 8, 2010, 11:00 AM EST
Expired
Jan 8, 2010, 12:51 PM EST
In force
111 min
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WWUS82 KMFL 081422
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
922 AM EST FRI JAN 8 2010

FLZ067-068-071>074-168-172-173-082200-
/O.NEW.KMFL.FW.W.0007.100108T1600Z-100108T2200Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-
922 AM EST FRI JAN 8 2010

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR
ALL OF PALM BEACH...BROWARD...AND NORTHERN PORTIONS OF MIAMI-DADE
COUNTY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

THE DEW POINTS THIS MORNING HAVE BEEN RUNNING AROUND 30 OVER THE
NORTHEAST TO THE MID 30S OVER REST OF THE EAST COAST METRO AREAS.
THE DEW POINTS SHOULD CONTINUE TO SLOWLY RISE AS THE WINDS
BECOMING SOUTHWEST...BUT WILL REMAIN IN THE 30S TO NEAR 40
THROUGH THE AFTERNOON HOURS. THE ONLY EXCEPTION TO THIS WILL BE DOWN
IN THE SOUTHERN PORTIONS OF MIAMI-DADE COUNTY WHERE THEY WILL GET
INTO THE UPPER 40S TO LOWER 50S. TEMPERATURES WILL ALSO BE ABLE TO
WARM UP INTO THE LOWER TO MID 70S THIS AFTERNOON. THIS WILL ALLOW
FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT OVER MOST OF
THE EASTERN AREAS OF SOUTH FLORIDA THIS AFTERNOON FOR 4 OR MORE
HOURS...EXCEPT OVER SOUTHERN PORTIONS OF MIAMI-DADE COUNTY WHERE
THEY WILL ONLY SEE 2 TO 3 HOURS BELOW 35 PERCENT RELATIVE HUMIDITIES.
SO HAVE ISSUED A RED FLAG WARNING FOR ALL OF PALM BEACH...BROWARD...AND
THE NORTHERN HALF OF MIAMI-DADE COUNTIES UNTIL 5 PM EST THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BAXTER
1 follow-up statement
562 
WWUS82 KMFL 081751
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1251 PM EST FRI JAN 8 2010


FLZ067-068-071>074-168-172-173-081900-
/O.CAN.KMFL.FW.W.0007.000000T0000Z-100108T2200Z/
INLAND PALM BEACH-METRO PALM BEACH-INLAND BROWARD-METRO BROWARD-
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-
1251 PM EST FRI JAN 8 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING FOR THE EAST COAST METRO AREAS OF SOUTH FLORIDA. 

THE DEW POINTS EARLY THIS AFTERNOON HAVE INCREASED TO AROUND 50
DEGREES...AND SHOULD REMAIN ABOVE THE 50 DEGREE MARK THIS
AFTERNOON. THE TEMPERATURES WILL ALSO REMAIN IN THE LOWER TO MID
70S THIS AFTERNOON. THIS WILL KEEP THE RELATIVE HUMIDITIES ABOVE
35 PERCENT THIS AFTERNOON ACROSS ALL OF SOUTH FLORIDA. SO HAVE
CANCELLED THE RED FLAG WARNING FOR THE EAST COAST METRO AREAS OF
SOUTH FLORIDA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 6:22 AM EST, 3 hours earlier.

Area forecast discussion, Jan 8, 6:22 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
622 AM EST FRI JAN 8 2010

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE 12 TO 18 HOURS
ACROSS SOUTH FLORIDA WITH EXTENSIVE MID TO HIGH LEVEL CLOUDS AND
LIGHT WIND AT LESS THAN 5KT. SW WIND WILL INCREASE 6-8KT AFT 14Z
ALL TERMINALS WITH AN INCREASE IN LOWER CLOUDS LATE IN THE PERIOD
BUT SHOULD REMAIN MOSTLY VFR. THERE COULD BE ONE OR TWO SHRA
DEVELOP FRIDAY AFTERNOON BUT TOO ISOLATED TO PLACE IN THE TAFS.
AFT 06Z TONIGHT, CLOUDS WILL BE ON THE INCREASE WITH SHRA IN
ADVANCE OF THE FRONT SO HAVE PLACED VCSH IN FOR KAPF AND KPBI.
COULD HAVE EVEN LOWER CLOUDS THAN INDICATED IN THE TAF BUT WILL
WAIT FOR LATER GUIDANCE BEFORE DETERMINING IF THERE COULD BE A
LOWER CEILING.

KOB

&&

.PREV DISCUSSION... /ISSUED 427 AM EST FRI JAN 8 2010/

DISCUSSION...STRONG COLD FRONT JUST PAST TLH SW TO THE SW GULF
ATTM. THE FRONT SHOULD MAKE IT TO THE LAKE REGION EARLY THIS
EVENING AND PAST THE SE COAST BY LATE EVENING. THEN THE COLD AIR
ADVECTION COMBINED WITH OVERRUNNING, WILL PRODUCE A RATHER RAW DAY
SATURDAY. THE HIGHEST TEMPS FOR SATURDAY WILL BE LATE MORNING AND
AFTER THAT, FALLING TEMPS INTO THE 40'S. HAVE STAYED WITH THE
CATEGORICAL POPS FOR MOST OF THE AREA SATURDAY WITH DECREASING
POPS SATURDAY NIGHT AND CLEARING SKIES. WINDS WILL SHARPLY
INCREASE BEHIND THE FRONT ESPECIALLY OVER THE ATLANTIC AND GULF.
HAVE UNDERCUT MOS GUIDANCE TEMPS FOR THE PERIOD SATURDAY THROUGH
AT LEAST MONDAY. 1000-850 MB THICKNESSES DROP TO 1295 DM OVER THE
LAKE TO 1312 DM OVER THE SOUTHEAST COAST FOR SUNDAY MORNING. THERE
IS ONLY A SLIGHT INCREASE IN THICKNESSES FOR MONDAY MORNING. FCSTD
SOUNDINGS SAMPLED OVER SOUTH FLORIDA SHOW THAT THE MOS GUIDANCE IS
TOO WARM. YOU CAN EXPECT A SLOW INCREASE IN MIN AND MAX TEMPS
THROUGH MID WEEK. EASTERLY FLOW RETURNS ON THURSDAY FOR SOME
FURTHER TEMP MODIFICATIONS. THE SURFACE HIGH THAT IS DRIVING THIS
NEXT COLD WAVE WILL COME OUT OF THE DAKOTAS TONIGHT AND WILL MOVE
SSE TO THE ARKLATEX REGION SUNDAY AND WILL WEAKEN OVER THE GULF
COAST BY MONDAY. ANOTHER WEAKER HIGH MOVES INTO THE GULF STATES BY
TUESDAY. A WEAK COLD FRONT BYPASSES THE AREA TO THE NORTHEAST
TUESDAY AND TUESDAY NIGHT. THE HIGH PRESSURE FINALLY MAKES IT INTO
THE ATLANTIC BY THURSDAY FOR THE EASTERLY WIND RETURN. WINDS WILL
BECOME SOUTHEAST AND INCREASE FRIDAY IN ADVANCE OF A DEVELOPING
LOW PRESSURE SYSTEM OVER THE DEEP SOUTH. WILL HOLD OFF FOR NOW ON
A FREEZE WATCH BUT MOST LIKELY WILL BE NEEDED FOR LATE SATURDAY
NIGHT/SUNDAY MORNING. DAY SHIFT WILL MOST LIKELY ISSUE THIS
PRODUCT.

MARINE...SOUTHWEST WINDS AT FAIRLY LIGHT SPEEDS AND SLIGHT SEAS
WILL BECOME N-NW TONIGHT AND INCREASE TO SCA LEVELS SATURDAY
ATLANTIC AND GULF WITH HIGHEST SEAS TO 8 FEET IN THE GULFSTREAM.
WINDS AND SEAS WILL DECREASE MONDAY THROUGH TUESDAY. EXPECT SCEC
LEVELS OVER THE BAY SAT NIGHT AND THE LAKE SAT NIGHT THROUGH
SUNDAY NIGHT.

FIRE WEATHER...THERE MAY BE SOME LOW RELATIVE HUMIDITIES AT OR
BELOW 35 PERCENT FOR POSSIBLY 4 HOURS SUNDAY OVER THE NORTHWEST
INTERIOR. OUTSIDE OF THAT, NO PROBLEMS ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  47  49  34 / -  70 80 30
FORT LAUDERDALE  73  49  52  35 / -  50 80 30
MIAMI            74  51  53  37 / -  40 80 30
NAPLES           68  44  46  35 / 20 70 80 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 8, 4:43 AM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
443 AM EST FRI JAN 8 2010

FLZ063-066>075-168-172>174-090045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
443 AM EST FRI JAN 8 2010

...WIND CHILLS BELOW 35 DEGREES LATE TONIGHT LAKE OKEECHOBEE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A SOUTH TO SOUTHWEST WIND OF 5 TO 10 MPH TODAY WILL
RESULT IN A SLIGHT RISK OF RIP CURRENTS AT THE COLLIER COUNTY
BEACHES.

TEMPERATURES: ANOTHER STRONG COLD FRONT WILL MOVE ACROSS SOUTH
FLORIDA LATE TONIGHT WITH WIND CHILL READINGS BELOW 35 DEGREES
ACROSS INLAND PALM BEACH, GLADES AND HENDRY COUNTIES. WIND CHILLS
WILL BE IN THE RANGE OF THE UPPER 30S TO LOWER 40S ACROSS THE
REMAINDER OF SOUTH FLORIDA LATE TONIGHT WITH THE EXCEPTION OF THE
IMMEDIATE SOUTHEAST COASTAL REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT WILL MOVE SOUTH OF THE REGION BY SUNRISE SATURDAY
WITH A RETURN TO BELOW FREEZING TEMPERATURES FOR SUNDAY AND MONDAY
MORNINGS ACROSS INTERIOR SOUTH FLORIDA.

STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER
EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND
POSSIBLE FREEZE WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jan 8, 6:04 AM EST, 3 hours 18 minutes before
FREEZE OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
604 AM EST FRI JAN 8 2010

FLZ063-066>074-168-082000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-COASTAL PALM BEACH-
INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON...
LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE...
SOUTH BAY...BELLE GLADE...WELLINGTON...LION COUNTRY SAFARI...
SOUTH COUNTY REGIONAL PARK...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...MARKHAM PARK...COCONUT CREEK...
CORAL SPRINGS...TAMARAC...SUNRISE...PLANTATION...DAVIE...
COOPER CITY...HOLLYWOOD...PEMBROKE PINES...MIRAMAR...HOMESTEAD...
FLORIDA CITY...REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...
WEST KENDALL...COUNTRY WALK...SHARK VALLEY...MIAMI...
MIAMI GARDENS...MIAMI LAKES...HIALEAH...DORAL...SOUTH MIAMI...
KENDALL...CUTLER RIDGE...JUPITER...WEST PALM BEACH...BOCA RATON
604 AM EST FRI JAN 8 2010

...FREEZING TEMPERATURES LIKELY THIS WEEKEND INTO EARLY NEXT WEEK...

TEMPERATURES WILL INCREASE TODAY FROM THE CURRENTLY COLD
TEMPERATURES, HOWEVER ANOTHER STRONG COLD FRONT WILL MOVE THROUGH
SOUTH FLORIDA TONIGHT WITH MORE FREEZING TEMPERATURES LIKELY SUNDAY
AND MONDAY MORNINGS ACROSS INTERIOR LOCATIONS AND POSSIBLY INTO
THE EAST COAST METROPOLITAN AREAS. A FREEZE WATCH WILL LIKELY BE
ISSUED LATER TODAY FOR AT LEAST THE INTERIOR PORTIONS OF SOUTH
FLORIDA. RESIDENTS AND AGRICULTURAL INTERESTS ARE URGED TO STAY
TUNED TO THE LATEST FORECASTS OVER THE NEXT FEW DAYS FOR MORE
INFORMATION.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:36 PM ESTFreeze WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more22 hr
Jan 8, 2:47 PM ESTWind Chill WatchMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more22 hr
Jan 8, 3:14 PM ESTWind Chill AdvisoryMFLCollier, Glades, Hendry, Palm Beach18 hr
Jan 8, 3:29 PM ESTFire Weather WatchMFLBroward, Miami-Dade, Monroe, Palm Beach37 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.